The quantum Weyl group and the universal quantum \(R\)-matrix for affine Lie algebra \(A^{(1)}_ 1\). (English) Zbl 0776.17011

As is well-known, one of the main achievements of the theory of quantum groups is to provide large families of solutions of the quantum Yang- Baxter equation, by means of the so-called universal \(R\)-matrix; recall that \(R\) is an element of \(U_ h({\mathfrak g})\hat\otimes U_ h({\mathfrak g})\), \(\mathfrak g\) a finite-dimensional complex Lie algebra. Whereas the existence of \(R\) was from the beginning theoretically established by Drinfel’d, its explicit formula was given first by V. G. Drinfel’d himself [Proc. Int. Congr. Math., Berkeley 1986, Vol. 1, 798-820 (1987; Zbl 0667.16003)] for \(s\ell(2)\), then by M. Rosso [Commun. Math. Phys. 124, 307-318 (1989; Zbl 0694.17006)] for \(s\ell(N)\) and finally by S. Levendorskij and Ya. S. Soibel’man [J. Geom. Phys. 7, 241- 254 (1990; Zbl 0729.17009)], and independently by A. Kirillov and N. Yu. Reshetikhin [Commun. Math. Phys. 134, 421-431 (1991; Zbl 0723.17014)], for the general case. The main tool of the proof in the last two papers is the “quantum Weyl group”, a Hopf algebra built from both \(U_ h({\mathfrak g})\) and the group algebra of the braid group; the last acts on the first by (a version of) certain algebra automorphisms introduced by G. Lusztig [Adv. Math. 70, 237-249 (1988; Zbl 0651.17007)] (the quantum Weyl group was first considered in [Ya. S. Soibel’man, Algebra Anal. 2, 190-212 (1990; Zbl 0708.46029)].
However, a proof of the explicit formula for the universal \(R\)-matrix using instead of the quantum Weyl group, a “quantum” variant of the Cartan-Weyl basis was offered by S. M. Khoroshkin and V. N. Tolstoj [Funkts. Anal. Prilozh. 26, 85-88 (1992; Zbl 0758.17011); see also Commun. Math. Phys. 141, 599-617 (1991; Zbl 0744.17015)] who showed also that their approach is also available for \(U_ h({\mathfrak g})\), if \(\mathfrak g\) is an affine non-twisted Kac-Moody algebra.
In the paper under review, the explicit formula for the universal \(R\)- matrix of the affine Kac-Moody algebra of type \(A_ 1^{(1)}\) is proved using braid group automorphisms; the authors remark however that it is not yet known how to prove the explicit formula in the general case by this method. (An even more explicit formula for the universal \(R\)-matrix of affine Kac-Moody algebras of rank 3 was recently given by Y.-Z. Zhan and M. Gould [Lett. Math. Phys. 29, 19-31 (1993)]).


17B37 Quantum groups (quantized enveloping algebras) and related deformations
17B67 Kac-Moody (super)algebras; extended affine Lie algebras; toroidal Lie algebras
Full Text: DOI


[1] Drinfeld, V., Quantum groups,Proc. Internat. Congr. Math., Berkeley, Vol. 1, 1988, pp. 798-820.
[2] Rosso, M., An analogue of PBW theorem and the universalR-matrix for U h (sl(N + 1)),Comm. Math. Phys. 124, 307-318 (1989). · Zbl 0694.17006
[3] Levendorskii, S. and Soibelman, Ya., Some applications of quantum Weyl group,J. Geom. Phys. 7(2), 1-14 (1990). · Zbl 0715.15010
[4] Soibelman, Ya., Algebra of functions on compact quantum group and its representations,Algebra i Analiz 2(1), 190-212 (1990) (translated inLeningrad Math. J.). · Zbl 0708.46029
[5] Soibelman, Ya. and Vaksman, L., Algebra of functions on quantum group SU(2),Funktsional. Anal. i Prilozhen. 22(3), 1-14 (1988). · Zbl 0667.58018
[6] Soibelman, Ya., Gelfand-Naimark-Segal states and then Weyl group for the quantum group SU(n),Funktsional. Anal. i Prilozhen. 24(3) (1990).
[7] Lusztig, G., Quantum groups at root of 1,Geom. Dedicata 35, 89-114 (1990). · Zbl 0714.17013
[8] Kirillov, A. and Reshetikhin, N.,q-Weyl groups andR-matrices,Comm. Math. Phys. 134, 421-431 (1990). · Zbl 0723.17014
[9] Levendorskii, S. and Soibelman, Ya., Algebras of functions on compact quantum groups, Schubert cells and quantum tori,Comm. Math. Phys. 139, 141-170 (1991). · Zbl 0729.17011
[10] Soibelman, Ya., Selected topics in quantum groups, Preprint RIMS, Kyoto Univ. N 804, andInfinite Analysis, Vol. 2, World Scientific, Singapore.
[11] Belavin, A. and Drinfeld, V., Triangles equations and simple Lie algebras, Preprint of the Inst. Theor. Phys. im. Landau, 1982-18 (1982).
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.